MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Halo (2227); No Code Available (3191)
Date of Event 05/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
To date the lens remains implanted.(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that after the implantation of a zxr00 14.5 diopter intraocular lens (iol) into a female patient's left eye the patient had been experiencing halos and glare.Additionally, the patient can not drive at night and cannot walk around the back of her house.Patient also stated that she has to stay in the dark and has to use cataract glasses to go outside.She has been to many other specialists for second opinion and she claims that they all said that the iol has to be removed.But she's still thinking about it because it's her eye and symptoms might get worse if she has another surgery.No further information was provided.
 
Additional Manufacturer Narrative
Date of event: (b)(6) 2017.Explant date: if explanted, give date - (b)(6) 2017.It was reported that patient was sent to another doctor for an evaluation and this surgeon suggested the patient to wear glasses for a while and if vision does not improve the lens might be explanted.It was later reported that lens was explanted on (b)(6) 2017, and replaced with a non amo lens.Additional reporter: dr.(b)(6) additional report sources: health professional, user facility.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device evaluation the device was not returned to the manufacturer for evaluation.Device inspection could not be performed, therefore the reported issue could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no similar complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6570765
Report Number9614546-2017-00427
Device Sequence Number1089742
Product Code POE
UDI-Device Identifier05050474591738
UDI-Public(01)05050474591738(17)211212
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Patient
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/12/2021
Device Model NumberZXR00
Device Catalogue NumberZXR00U0145
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/19/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/16/2017
Supplement Report FDA Received Date05/30/2017
06/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age61 YR